Whenever the rainbow appears in the clouds, I will see it and remember the everlasting covenant between God and all living creatures of every kind on the earth." Genesis 9:13

Saturday, August 29, 2015

Loxapine the end

I got home from the hospital yesterday.  I wound up with a fast taper of the loxapine.  I spent 30 hours in the ER waiting for a bed (every psych bed in Cleveland Clinic was full) and getting meds Sunday night was tough and they only got 5 mg of the 10 I was supposed to have. Then Monday I didn't see a dr. for admission until midnight and the pharmacy was closed so I didn't get any.  Tuesday we agreed to just end the taper even though it was a harsh ending.

I am still feeling very depressed but I no longer want to hurt myself.  I'm home with the caveat that I might have to come back in.  The dr. said I should expect depression for at least another week, possibly 2.  My body has been through so much with the rapid loxapine withdrawl, a bunch of weirdness with my patch (it couldn't be changed for 60 hours with the ER and pharmacy being closed and then we were going to stop it and go to Nardil until I looked up what Nardil would cost out of pocket), increasing my Seroquel, etc.  So I guess feeling good may take some time.  In a few days my Seroquel can go back up and then I'll be on the same meds I was on when this started.  That scares me but it will be easier to add something later if needed and I needed to get out of the very dark place I was in first.  Adding another anti-psychotic isn't a good idea until loxapine's effects are gone.

My tongue is still moving weirdly but inside my mouth and there is no chewing motion unless I'm having spasms of the muscles in my jaw.  So that's better and in a few more weeks the rest should be gone completely after the last of the drug really works its' way out of my body and my body chemistry has had time to level out.  

So in time this will become my past and my present is taking care of myself the best I can and staying home instead of going back.  (I have a well-earned horror of spending more time in the ER any time soon.  I was there for an unusual situation but I don't ever want to do that again.  It was as good as it could be but 30 hours in a psych ER is a tough thing.  I no longer eat hamburgers because I had 2 of them cold and then refused to eat the 3rd.  So instead I had ham sandwiches that caused migraines and I didn't even care.

Anyway, loxapine is over with.

4 comments:

Jean Grey said...

I think weekends are a hard time to get a bed because they don't discharge then generally. I'm glad the loxapine movements are improving. I'm surprised that Nardil is still that expensive- I was on it ages ago. But some of the generics these days are very pricey- and it isn't a very commonly used drug. It gave me really terrible orthostatic hypertension.

Michal McAllister said...

Rest! Rest! Rest! So happy you're on the other side of this episode, Jen. Oh my.


Michal McAllister said...

Checking in...

Always be assured that I care for you!

I found this verse "If I say, "My foot slips," Your mercy, O LORD, will hold me up. In the multitude of my anxieties within me, Your comforts delight my soul." Psalm 94: 18-19

May you find great comfort in body, soul and spirit, Jen!

Michal

Michal McAllister said...

Just stopping by, Jen.

All blessings,

Michal